Wildfire, Dallam
- When
- July 8, 9:56 PM CST to July 9, 2:00 AM CST
- Where
- Dallam forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
Lightning sparked a large wildfire about twenty-one miles north northeast of Dalhart. This fire burned five hundred and forty-four acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Lightning sparked a large wildfire about twenty-one miles north northeast of Dalhart. This fire burned five hundred and forty-four acres. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 8, 6:02 PM CST, 3 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 702 PM CDT SUN JUL 8 2007 .AVIATION... SURFACE TROUGH ACROSS NORTHWESTERN PANHANDLE WILL FOCUS THUNDERSTORM DEVELOPMENT THIS EVENING. CB OR TSRA INCLUDED FOR ALL TAF SITES. MOUNTAIN CONVECTION FROM COLORADO AND NEW MEXICO WILL ALSO COME INTO PLAY TONIGHT...SO LINGERING THUNDERSTORM CHANCES THROUGH MIDNIGHT. BOUNDARY WILL STALL ACROSS NORTHERN TEXAS PANHANDLE...WITH UPSLOPE WINDS IN ITS WAKE. CU FIELD AGAIN DEVELOPS BY LATE MORNING OR EARLY AFTERNOON MONDAY IN CONTINUED UNSTABLE ATMOSPHERE. GARCIA && .PREV DISCUSSION... /ISSUED 331 PM CDT SUN JUL 8 2007/ DISCUSSION... THE LONG AWAITED NORTHWEST FLOW PATTERN HAS MATERIALIZED AND WILL REMAIN THROUGH THE FORECAST PACKAGE. FOR THE MOST PART...THIS WEEK WILL BE WET WITH AT OR SLIGHTLY BELOW NORMAL TEMPERATURES. TONIGHT...THE ENTRANCE OF A SURFACE TROUGH OVER THE NORTHWESTERN PART OF THE PANHANDLES...HAS PROVIDED THE LOW LEVEL FOCUS FOR ORGANIZED THUNDERSTORM DEVELOPMENT. BEST POPS HAVE BEEN SKEWED TOWARDS THIS AREA WITH DIFFERENTIAL HEATING AND MOISTURE CONVERGENCE WILL BE BEST. LATER TONIGHT...A COLD FRONT ENTERS THE PANHANDLES AND CONTRIBUTES EVEN MORE LIFT TO THE SCENARIO. WITH THE FRONTAL BOUNDARY STALLING IN OUR VICINITY...THE NEXT EVENT IS PRIME FOR MORE THUNDERSTORMS ON MONDAY AFTERNOON AND MONDAY NIGHT AS THE NEXT SHORTWAVE SLIDES DOWN THE EAST SIDE OF THE RIDGE. THE SCENARIO REPEATS ITSELF...ESPECIALLY ON WEDNESDAY AND FRIDAY...SO KEPT THE POPS AS IS. SEVERE WEATHER POTENTIAL WILL NEED TO MONITORED CLOSELY THIS WEEK. THE VERTICAL SHEAR WILL BE THERE WHEN THE SHORTWAVES MEET THE MOIST SOUTHERLY FLOW. THERE IS A HINT THAT THE LOW LEVEL JET SHOULD STRENGTHEN ON MONDAY NIGHT...SO WE WILL NEED TO WATCH THIS ONE. MARGINAL SEVERE WEATHER CONDITIONS WILL PERSIST AS LONG AS THIS WEATHER PATTERN CONTINUES. NUNEZ && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN JUL 8 2007 OKZ001>003-TXZ001>020-091100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AS A MINOR UPPER LEVEL LOW PRESSURE SYSTEM MOVES SOUTHEAST ACROSS THE SOUTHERN HIGH PLAINS. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...BUT ONE OR TWO STORMS COULD BECOME SEVERE OVER THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES...CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES MONDAY THROUGH SATURDAY NIGHT AS A SERIES OF MINOR UPPER LEVEL LOW PRESSURE SYSTEMS AFFECTS THE SOUTHERN HIGH PLAINS. A FEW STORMS MAY BECOME SEVERE EACH DAY...WITH LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRAMAR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
547 PM CDT SUN JUL 08 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1.5 N HOOKER 36.88N 101.21W
07/08/2007 E1.00 INCH TEXAS OK TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED 1.5 MILES NORTH OF HOOKER.
HAIL LASTED APPROX 5 MINUTES.
&&
JOHNSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
619 PM CDT SUN JUL 08 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 9 E GUYMON 36.69N 101.32W
07/08/2007 E0.88 INCH TEXAS OK EMERGENCY MNGR
&&
JOHNSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT SUN JUL 08 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 12 E GUYMON 36.69N 101.27W
07/08/2007 E1.00 INCH TEXAS OK TRAINED SPOTTER
&&
JOHNSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 750 PM CDT SUN JUL 8 2007 TXZ002-003-090115- HANSFORD TX-SHERMAN TX- 750 PM CDT SUN JUL 8 2007 ...STRONG THUNDERSTORM IN NORTHWESTERN HANSFORD AND NORTHEASTERN SHERMAN COUNTIES... AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN HANSFORD COUNTY MOVING SOUTH AT 15 MPH. THE STORM IS PRODUCING TORRENTIAL RAINFALL AND HAIL UP TO THE SIZE OF DIMES. STRONG DOWNBURST WINDS OF MORE THAN 50 MPH ARE ALSO POSSIBLE. PEOPLE IN NORTHWESTERN HANSFORD AND NORTHEASTERN SHERMAN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. TAKE SHELTER UNTIL THE STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 824 PM CDT SUN JUL 8 2007 TXZ002-090215- SHERMAN TX- 824 PM CDT SUN JUL 8 2007 ...STRONG THUNDERSTORM IN EASTERN SHERMAN COUNTY... AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL SHERMAN COUNTY MOVING SOUTH AT 15 MPH. HAIL...STRONG WINDS...AND TORRENTIAL RAINFALL OF AROUND ONE INCH PER HOUR ARE POSSIBLE WITH THIS STORM. PEOPLE IN EASTERN SHERMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46130.